Alert archive / Virginia / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood watch at May 12, 2011, 5:27 PM EDT for 16 counties in Virginia; 8 counties in North Carolina; Mercer County, Monroe County, Summers County, West Virginia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2011, 5:27 PM EDT (21:27 UTC)
- Expired
- May 12, 2011, 10:55 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
All 27 counties
Alleghany County, NC, Ashe County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Bland County, VA, Carroll County, VA, City of Galax, VA, City of Martinsville, VA, City of Radford, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
146 WGUS61 KRNK 122127 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 527 PM EDT THU MAY 12 2011 ...THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON AND EVENING... .SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMSM WILL MOVE ALONG A STATIONARY FRONT THAT EXTENDED FROM WEST VIRGINIA INTO NORTH CAROLINA. NCZ001>005-018>020-VAZ007-009>017-032-033-043-WVZ042>044-130400- /O.NEW.KRNK.FF.A.0003.110512T2127Z-110513T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-MERCER-SUMMERS-MONROE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE...BLUEFIELD... FLAT TOP...HINTON...HIX...UNION 527 PM EDT THU MAY 12 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA...VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTH CAROLINA...ALLEGHANY NC...ASHE...ROCKINGHAM... STOKES...SURRY...WATAUGA...WILKES AND YADKIN. IN VIRGINIA... BLAND...CARROLL...FLOYD...FRANKLIN...GILES...GRAYSON...HENRY... MONTGOMERY...PATRICK...PULASKI...SMYTH...TAZEWELL AND WYTHE. IN SOUTHEAST WEST VIRGINIA...MERCER...MONROE AND SUMMERS. * UNTIL MIDNIGHT EDT TONIGHT * SCATTERED TO NUMEROUS THUNDERSTORMS MAY PRODUCE UP TO THREE INCHES OF RAIN. LOCATIONS THAT RECIEVE SEVERAL THUNDERSTORMS MAY GET ENOUGH RAINFALL TO PRODUCE FLASH FLOODING. * LOCAL STREAMS AND CREEK MAY QUIKCLY RISE OUT OF THEIR BANKS. FLOODING OF LOW WATER CROSSING AND POOR DRAINAGE AREAS INCLUDING INTERSECTIONS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT DRIVE THROUGH WATER FLOWING ACROSS A ROAD. TURN AROUND... DONT DROWN. && $$
1 follow-up statement
172 WGUS61 KRNK 130255 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1055 PM EDT THU MAY 12 2011 ...HEAVY RAIN OVER FOR TONIGHT... NCZ001>005-018>020-VAZ007-009>017-032-033-043-WVZ042>044-130400- /O.CAN.KRNK.FF.A.0003.000000T0000Z-110513T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-MERCER-SUMMERS-MONROE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE...BLUEFIELD... FLAT TOP...HINTON...HIX...UNION 1055 PM EDT THU MAY 12 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA...VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS BEEN CANCELLED. PARTS OF THE NEW RIVER BASIN HAD TWO TO THREE INCHES OF RAIN FROM THUNDERSTORMS THURSDAY AFTERNOON. MOST OF THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED SO THE THREAT OF FLOODING HAS DIMINISHED. MORE STORMS WITH HEAVY RAIN ARE EXPECTED FRIDAY AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at May 12, 4:33 PM EDT, 54 minutes earlier.
Area forecast discussion, May 12, 4:33 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 433 PM EDT THU MAY 12 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONTAL BOUNDARY SITUATED ACROSS THE WESTERN PORTION OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD THIS WEEKEND AS AN UPPER LEVEL LOW APPROACHES THE REGION FROM THE CENTRAL PLAINS. && .NEAR TERM /THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE PUSHING IN FROM WEST VIRGINIA THROUGH THE EVENING...WITH THE MOST INTENSE STORMS OCCURRING WEST OF THE BLUE RIDGE. STORMS SO FAR TODAY HAVE WEAKENED AS THEY MADE IT INTO THE MORE STABLE AIR OF THE VIRGINIA PIEDMONT...WHERE CLOUD COVER HAS STRONGLY LIMITED SURFACE HEATING. BELIEVE THAT THE MORE INTENSE THUNDERSTORM ACTIVITY WILL TRANSITION TO THE MOUNTAIN EMPIRE REGION...AND THE NEW RIVER VALLEY THIS EVENING...WHERE ONLY SCATTERED CLOUD COVER HAS ALLOWED SURFACE TEMPERATURES TO LIFT INTO THE UPPER 70S AND LOW 80S. ONCE THESE STORMS SUBSIDE THIS EVENING...OUR VERY MOIST ATMOSPHERE WILL RESULT IN ANOTHER ROUND OF FOGGY CONDITIONS ACROSS THE REGION. FORECAST MODELS AGAIN WANT TO BRING DRIER AIR INTO OUR EASTERN COUNTIES AND ARE CALLING FOR OVERNIGHT LOWS IN THE LOW TO MID 50S. DO NOT SEE ANY MECHANISM WHICH WILL CARRY THAT DRIER AIR INTO THE AREA...AND WILL GO ABOVE FORECAST GUIDANCE AND CALL FOR OVERNIGHT LOWS IN THE UPPER 50S TO NEAR 60 ACROSS SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT. MORE SHOWERS AND THUNDERSTORMS WILL RETURN FOR FRIDAY AS THE STATIONARY FRONT HOLDS IN PLACE AND ANOTHER UPPER LEVEL DISTURBANCE PUSHES ACROSS OUR AREA FROM THE GREAT LAKES REGION. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... UNSETTLED WEATHER EXPECTED THROUGH THE WEEKEND. UPPER TROF OVER THE MID SECTION OF THE COUNTRY INCHES CLOSER AND BEGINS TO CUT-OFF. SINCE WE WILL BE ON THE EASTERN SIDE OF THE TROF...EXPECT DEEP PLUME OF MOISTURE TO BE FUNNELED NORTHWARD FROM THE GULF OF MEXICO AND INTO THE MID ATLANTIC REGION...FUELING SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS. PWATS FRIDAY NIGHT THROUGH SATURDAY WILL BE IN THE NEIGHBORHOOD OF 1.5 INCHES...SUPPORTING A HEAVY RAIN THREAT. BY SATURDAY NIGHT INTO SUNDAY THE DEEPER MOISTURE GETS SHUNTED TO THE EAST...HOWEVER THE UPPER LOW WILL DRIFT OVERHEAD AND CUT-OFF...LEAVING THE AREA UNDERNEATH A SPIRALING CLOUD FIELD WITH AREAS OF SHOWERS. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE CRYSTAL BALL LOOKS MARKEDLY CLOUDY FOR EARLY NEXT WEEK. OMEGA BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER HEIGHTS JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER THE EAST CENTRAL CONUS...THE STACKED LOW THE FOCUS FOR OUR WEATHER FOR MOST OF THE WEEK. BOTH THE ECMWF AND THE GFS DUMP ADDITIONAL DISTURBANCES INTO THE CLOSED UPPER LOW...RESULTING IN PERIODS OF TIME WHERE THE RAIN CHANCES WILL BECOME HIGHER DURING THE 4 DAY PERIOD. ATTM IT APPEARS THE GREATEST THREAT FOR PRECIP AND HIGHEST QPF WILL BE EARLY IN THE WEEK...ESPECIALLY MONDAY AND TUESDAY...WHEN THE LOW IS PRACTICALLY OVHD...THEN A DECREASING TREND AS THE UPPER LOW FILLS AND DRIFTS SLOWLY NORTHWARD FOR THE LATTER HALF OF THE WEEK. TEMPERATURES ARE EXPECTED TO REMAIN RELATIVELY COOL MONDAY...TUESDAY...AND WEDNESDAY DUE TO THE ABUNDANT CLOUD COVER AND SHOWERS...THEN BEGIN THE TRANSITION TO WARMER NUMBERS FOR THE LATTER HALF OF THE WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT ROA...DAN...BCB...AND LWB THROUGH THIS AFTERNOON AND EARLY EVENING...WITH THUNDERSTORM ACTIVITY TRANSITIONING TOWARD BLF LATER THIS EVENING. MAIN THREATS WITH THIS ACTIVITY WILL BE LARGE HAIL AND PERIODS OF HEAVY RAIN WHICH WILL LOWER VISIBILITIES TO LESS THAN 1SM MILE FOR BRIEF PERIODS OF TIME. CEILINGS AND VISIBILITIES WILL LOWER TO IFR AGAIN TOWARD THE SUNRISE HOURS OF FRIDAY...WITH FOG SETTING IN SOME AREAS. WIDESPREAD CLOUD COVER WILL LIMIT HEATING THROUGH FRIDAY AFTERNOON...WHICH WILL PROLONG THE LOWER VISIBILITIES AND LOW CEILINGS. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA FRIDAY AFTERNOON...TRIGGERING ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY. EXPECT A SLOW MOVING UPPER LEVEL LOW TO PUSH INTO OUR REGION THIS WEEKEND...WHICH WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS... AS WELL AS PROLONGED PERIODS OF MVFR AND IFR CONDITIONS...FOR OUR REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...PM LONG TERM...PM AVIATION...NF
Hazardous weather outlook, May 12, 3:08 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT THU MAY 12 2011 VAZ007-009>014-018>020-022>024-WVZ042>045-131915- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING FOR AREAS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS IN VIRGINIA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAIN...IN ADDITION TO STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-131915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 12, 4:27 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 NNE INDIAN MILLS 37.57N 80.79W
05/12/2011 E0.50 INCH SUMMERS WV PUBLIC
DIME SIZE HAIL IN FOREST HILL
&&
PWLocal storm report, May 12, 4:31 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 NNE INDIAN MILLS 37.57N 80.79W
05/12/2011 E1.00 INCH SUMMERS WV PUBLIC
QUARTER SIZE HAIL NEAR FOREST HILL
&&
PWLocal storm report, May 12, 4:45 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 1 ENE BUCK 37.61N 80.81W
05/12/2011 E1.00 INCH SUMMERS WV PUBLIC
&&
PWLocal storm report, May 12, 5:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 5 NW HILLSVILLE 36.81N 80.81W
05/12/2011 E1.00 INCH CARROLL VA PUBLIC
QUARTER SIZE HAIL WAS FALLING NEAR THE INTERSECTION OF
HIGHWAY 52 AND ROTENIZER DRIVE.
&&
16Local storm report, May 12, 5:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 3 NE PETERSTOWN 37.43N 80.79W
05/12/2011 E0.75 INCH MONROE WV PUBLIC
&&
CHENARDLocal storm report, May 12, 5:27 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 3 WSW HILLSVILLE 36.75N 80.77W
05/12/2011 E1.00 INCH CARROLL VA TRAINED SPOTTER
QUARTER SIZE HAIL AT THE INTERSTATE 77 EXIT FOR
HILLSVILLE
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:40 AM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| May 12, 1:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge | 46 min |
| May 12, 2:23 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 67 min |
| May 12, 2:43 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| May 12, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 53 min |
| May 12, 3:23 PM EDT | Special Weather Statement | RNK | Bedford | 67 min |
| May 12, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Montgomery, Pulaski, City of Radford | 60 min |
| May 12, 3:42 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 33 min |
| May 12, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski | 62 min |
| May 12, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick, Roanoke | 50 min |
| May 12, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 50 min |
| May 12, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 65 min |
| May 12, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 59 min |
| May 12, 6:32 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 58 min |
| May 12, 6:56 PM EDT | Flash Flood Warning | RNK | Carroll, Wythe | 4 hr |
| May 12, 7:24 PM EDT | Special Weather Statement | RNK | City of Galax | 66 min |
| May 11, 8:42 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 63 min |
| May 11, 10:13 PM EDT | Special Weather Statement | RNK | Watauga | 32 min |
| May 12, 4:19 PM EDT | Special Weather Statement | RNK | Caswell | 56 min |
| May 12, 7:39 PM EDT | Special Weather Statement | RNK | Wilkes | 66 min |
| May 12, 4:01 AM EDT | Special Weather Statement | RNK | Summers | 29 min |
| May 12, 11:53 AM EDT | Special Weather Statement | RNK | Greenbrier | 52 min |
| May 12, 2:11 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 64 min |
| May 12, 2:35 PM EDT | Special Weather Statement | RNK | Monroe | 55 min |
Nearby
Flash Flood Watches in Virginia, 2011Flash Flood Watches in North Carolina, 2011Flash Flood Watches in West Virginia, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.